Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 25, 2014, 3:34 PM CST for 30 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 27, 2014, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 3:34 PM CST (21:34 UTC)
- In effect from
- Jan 27, 2014, 12:00 AM CST
- Expired
- Jan 27, 2014, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 31 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS43 KEAX 252134 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 334 PM CST SAT JAN 25 2014 KSZ102-MOZ001>008-011>017-020>025-032-033-260545- /O.NEW.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON- RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY 334 PM CST SAT JAN 25 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY. * TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH OF THE MISSOURI RIVER. * WIND CHILLS...WILL RANGE FROM 15 BELOW TO 20 BELOW ZERO MONDAY MORNING. AREAS NEAR THE IOWA BORDER MAY EXPERIENCE WIND CHILLS MORE THAN 20 DEGREES BELOW ZERO. * WINDS...WILL PREVAIL FROM THE NORTHWEST AT 30 TO 40 MPH AT TIMES OVERNIGHT... DECREASING TO AROUND 10 TO 25 MPH BY EARLY MONDAY MORNING. * IMPACTS...ANYTHING LIVING LEFT OUTSIDE WILL BE EXPOSED TO EXTREMELY COLD AND DANGEROUS TEMPERATURES. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF SKIN IS EXPOSED TO THESE TEMPERATURES FOR EVEN A SHORT AMOUNT OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CUTTER
7 follow-up statements
143 WWUS43 KEAX 260537 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1137 PM CST SAT JAN 25 2014 KSZ102-MOZ001>008-011>017-020>025-032-033-261300- /O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON- RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY 1137 PM CST SAT JAN 25 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON CST MONDAY... * TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH OF THE MISSOURI RIVER. * WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20 DEGREES BELOW. * WIND...NORTHWEST WINDS AT 30 TO 40 MPH...DECREASING TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$
025 WWUS43 KEAX 260924 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 324 AM CST SUN JAN 26 2014 KSZ102-MOZ001>008-011>017-020>025-032-033-261815- /O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON- RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY 324 AM CST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH OF THE MISSOURI RIVER. * WIND CHILL: THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20 DEGREES BELOW. * WIND: NORTHWEST WINDS AT 30 TO 40 MPH...DECREASING TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY. * IMPACTS: WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
568 WWUS43 KEAX 261735 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1135 AM CST SUN JAN 26 2014 KSZ102-MOZ001>008-011>017-020>025-032-033-270145- /O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON- RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY 1135 AM CST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH OF THE MISSOURI RIVER. * WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * WIND...NORTHWEST WINDS AT 30 TO 40 MPH...DECREASING TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CUTTER
360 WWUS43 KEAX 262134 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 334 PM CST SUN JAN 26 2014 MOZ028>031-038>040-270545- /O.EXA.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ PLATTE-CLAY-RAY-CARROLL-LAFAYETTE-SALINE-HOWARD- INCLUDING THE CITIES OF...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN 334 PM CST SUN JAN 26 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH OF THE MISSOURI RIVER. * WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * WIND...NORTHWEST WINDS AT 30 TO 40 MPH SUNDAY EVENING...DECREASING TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ102-MOZ001>008-011>017-020>025-032-033-270545- /O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON- RANDOLPH- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY... KEYTESVILLE...MOBERLY 334 PM CST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY. * TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH OF THE MISSOURI RIVER. * WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * WIND...NORTHWEST WINDS AT 30 TO 40 MPH SUNDAY EVENING...DECREASING TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CUTTER
350 WWUS43 KEAX 270350 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 950 PM CST SUN JAN 26 2014 KSZ102-MOZ001>008-011>017-020>025-028>033-038>040-271400- /O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN 950 PM CST SUN JAN 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * TIMING AND LOCATION...TONIGHT THROUGH MONDAY MORNING FOR AREAS MAINLY ALONG AND NORTH OF THE MISSOURI RIVER. * WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20 DEGREES BELOW ZERO. * WIND...SUSTAINED NORTHWEST WINDS AT 30 TO 40 MPH WILL DECREASE TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY. $$
288 WWUS43 KEAX 270903 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 AM CST MON JAN 27 2014 KSZ102-MOZ001>008-011>017-020>025-028>033-038>040-271715- /O.CON.KEAX.WC.Y.0005.000000T0000Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN 303 AM CST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY FOR AREAS NORTH OF A KANSAS CITY TO CONCORDIA TO MOBERLY LINE. * WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO. * WIND...SUSTAINED NORTHWEST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH THIS MORNING. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOOKBINDER
480 WWUS43 KEAX 271806 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1206 PM CST MON JAN 27 2014 KSZ102-MOZ001>008-011>017-020>025-028>033-038>040-271915- /O.EXP.KEAX.WC.Y.0005.000000T0000Z-140127T1800Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN 1206 PM CST MON JAN 27 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 11:52 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 25, 11:52 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1152 AM CST Sat Jan 25 2014 .SHORT TERM...(Today and Tonight) Issued at 348 AM CST SAT JAN 25 2014 Temperatures will pose the single greatest challenge today and through the next several days. With the exception of California, Arizona and Florida, the warmest spot in the CONUS at 09Z extended from Topeka to Chillicothe, owing to an axis of compressional warming along an advancing trough. Winds will shift into the NW behind this boundary with a several hour window featuring 25 to 30 mph wind gusts, but it should be noted that the cold air lags significantly upstream along a secondary boundary extending from just south of Sioux Falls, SD across northern IA. For today, high resolution models show this "backdoor" cold front making slow progress into the CWA from the northeast, but with the attendant upper trough rapidly departing across the Great Lakes, it will essentially dissolve across the CWA before warm advection ensues this evening. The early morning warm nose and the uncertainty with the subsequent boundary placement will make temperatures quite difficult to forecast today. Some areas may see high temperatures now with a slow/steady fall throughout the day, while others may rebound to near 12Z readings in the afternoon. It appears that overnight lows will generally occur prior to 06Z, before increasing SW winds ensue ahead of yet another trough rapidly approaching in the fast upper level northwesterlies. Readings will climb steadily into/through the 30s by daybreak, setting the stage for a one day climb back up the roller coaster Sunday into the upper 40s to mid 50s. .LONG TERM...(Sunday Night through Friday) Issued at 348 AM CST SAT JAN 25 2014 A powerful arctic cold front will blast through the CWA early Sunday evening, accompanied by wind gusts perhaps as high as 40-45 mph and a sharp temperature fall that will take readings from the 50s to the 10s over several hours. Factoring in the wind, the difference between Sunday afternoon and Monday morning will crash upwards of 70 degrees with wind chills falling to between 15 and 20 below zero Monday morning over far nrn MO. Temperatures will likely fail to escape the single digits Monday afternoon across NE MO, barely squeaking out mid teens further west, before falling into the +5 to -5F range Tuesday morning with bitterly cold wind chills once again. With 487dm heights at 500mb predicted over southern Ontario, it's difficult to comprehend what these temperatures would be if we had a snow pack. Definitely a silver lining. Two subsequent deep closed upper lows will drive southeast from deep in the Canadian Prairies to finish up a dry and cold month across the region. Meanwhile, a cyclone will ride down along the western seaboard, unfortunately devoid of significant moisture for the parched Southwest. Both the 00Z GFS and European suggest that this system will gradually phase with the dominant troughing over southeast Canada, leading to a single large longwave trough carving across most of the US. While this transition would yield a slight moderating trend over the local area through next week, and maybe some precipitation to open February, it suggests that for the foreseeable future there is no major change in the overall pattern in terms of eliminating the preference for cold/dry airmasses across the central and northern Plains. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1151 AM CST SAT JAN 25 2014 VFR conditions are expected over the next 24 hours. Otherwise, only thing to watch for will be the winds. North winds will persist through the day before switching to the southwest late tonight. This will bring gusty winds back tot he terminals early Sunday morning. The wind will calm going into the late morning hours, but only because winds will be reorganizing to swing back to the northwest Sunday afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Bookbinder LONG TERM...Bookbinder AVIATION...Cutter
Hazardous weather outlook, Jan 25, 11:35 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1135 AM CST SAT JAN 25 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261745- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1135 AM CST SAT JAN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE MONDAY AND TUESDAY MORNING ACROSS NORTHERN MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.